Just took 1ml of B12 injections each ... - Pernicious Anaemi...

Pernicious Anaemia Society

24,914 members17,408 posts

Just took 1ml of B12 injections each day for 7 days--side effects?

hummingbird88
hummingbird88

Hi all,

I'm in the US and just self-injected sub cutaneously 1 ml/day for 7 days. Now I'm supposed to inject 1ml/week for a month, and then once (1ml) every two weeks from then on.

While I haven't noticed a big difference in my fatigue levels, I'm trying to be patient. I have, however noticed some side effects, and I can't tell if I'm being a little hypochondriatic or if these are real side effects, so maybe you all can help. I've been getting quite acute and random spurts of nausea that may last for a few hours, but no longer (it isn't after I eat or anything like that). I also have small red squiggly lines that have appeared on my thighs, near where I self-inject. They look like they could be broken blood vessels, and I definitely did not have them a week ago. They don't hurt or anything but I'm concerned that they're there. Are those normal?

Lastly, I'm a bit worried about blood clotting--does anyone know anything about this? I know the amount of B12 I took seems more than many people on the forum (from the UK), and I read that blood clots could be a possibility. I have a hard bruised-feeling vein on the top of my hand that doesn't appear bruised, and has not gone away or improved.

Apologies if these are all rather silly, but my doctor hasn't been very helpful or supportive in what to expect with the injections or with PA itself, so I'm feeling very lost. Thanks for any help.

3 Replies

Are you supplementing with a daily multivitamin and folic acid? These replace the minerals and other vitamins that get used up quickly after starting on B12 injections

You mention the volume of liquid (1ml) that you inject, not the amount of B12 . I only mention this because I have noticed in my searches for B12 ampoules that there is a company in the US that sells ampoules of half-strength . i.e. .5 mg in 1ml .

1mg is the usual dosage either in 1ml or sometimes in 2ml of saline .

Another unusual thing is that you are injecting sub-cutaneously into your thigh , not your stomach . ( look all this up )

It’s a bit early for you to be feeling benefits if you have been deficient for some time . Anyhow recovery time is very variable . We are all so different . Don’t get despondent please .

I have P.A. and I had nausea also, that came and went sporadically. This was down to low stomach acid which also accompanies PA . I overcame this by using probiotics which helped the stomach flora which is upset by low acid . So take heart please and keep up the injections . Very best wishes . Also heed what pvanderaa says .

"I know the amount of B12 I took seems more than many people on the forum (from the UK)"

Many people from here (UK) inject daily, I do. Some inject more than once a day.

The Stiching B12 Tekort (pinned on the right) says that B12 is not toxic and being water soluable any excess will be peed out.

You may also like...